I think all sorts of birth control may cause side affects in some people, ie: migraines, heart palpitations etc. etc. the only real way to know would be to have a period off the birth control and see how your symptoms go.
I would discuss this with a neurologist. What is okay and causes no side affects in one person might cause heaps in another.
For the record I have a marina IUD in place to control my heavy bleeding at period time and I can't say I have noticed my symptoms worse or better... I have neurological symptoms before ever it was put in. My body rejected it for a while but now I think it was the best decision I ever made. My symptoms usually have clear cut like attacks then they subside and gradually I get improvement, so I almost know the pattern now.
Interesting thought though, who knows what hormones etc. can do to us and how this would affect us, I have always wondered if there is any connection with this sort of thing seeing as MS is much more common in woman than in men.
I have to say that this is an interesting discussion. I too have the Mirena IUD - I am on my second one (7 years with it so far) - and haven't ever thought about it being connected to my neurological problems. My severe symptoms started 2 years ago - so I don't know if I can make a direct time connection between the two.
hi- I understand about not being able to make a connection between the two, but
some people who had it went quite well in the beginning, and all of a sudden had
problems, or were fine before a child being born, and after when reinserted had
problems, or even had a first one with no problems , 5 yrs later had another one and
only problems with the second one.
I understand about your body learning tollerances for chemicals, i was a florist for
years, then one holiday, became highly allergic to a common flower and had to quit
doing it.. just one day my body had a limit and hit it... could happen to any chemical,
whether your body makes it or a similar chemical produced to mimic a human
I have learned this, there is no rhyme or reason to the human.
I have done a little reaserch on the subject, but am by far no dr., so i can only rely on
other peoples situations.
I do believe I will have it removed either way. I will have about the same drive either
way ( known from past), so my hubby understands the reason for my actions and let
me tell you, would give up sex if I would just return to close to my old self. LOL
I am intrested that this subject hasn't come up more on the forum, looked into other
posts for more info on the forum, but haven't come up with more. I did find a page of
people who are trying to get the side effects listed for the Merina by Bayer Group
because of their troubles after having it. I also found a page of side effects that others
have listed after having it, and it was scary how many matched the list of things that I
was given from University of Maryland same type symptoms for MS to other known
disorders. I mean not just one or two, but many neuro type of things. or chem
inbalance type of things too.
I have had a chemical inbalance since before puberty, i know because it was obvious
to most people by my mood swings and to me and my dr. from inability to have
correct womanly function.
It was a miracle at all that i was able to have my child ( 11 yrs after being told I
couldn't) so that is the whole reason I went on Merina after my child was born, i mean
if your told you can't have kids, then prove them wrong, you just take extra
precausion after that:o)
But I wasn't able to take other types of birth control before I was prego, ( didn;t get
along with me)I do see how it could possibly effect me. I have not had a menstral
cycle since I found out i was prego and carried her to 38 weeks.. that would be over 3
3/4 yrs since.
I will have to look up the pages on my other comp to post them so anyone can see
where i had recieved this info from, and i'm not just a loon :o)
I appologize if I was a little to forth comming with details of my life on here, but it is
the only way to let people see where i have come from, and where I am going in this
journey to an answer ( and i have been sick too long to hod anything back)
I will try and post the info tommorow for you to look at it and everyone else. It seems
to crazy an answer, but so is what's happened to me
all for now,
oh my God I've been wondering what was wrong with me for months MS like problems numbness pain in leg dizzy tremors hot flashes etc: had blood work, mri of spin and brain told it could be viral related, seziures etc. but it all started after a stressful situation and taking the morn after pill for the third time in a year---interesting
forgot to mention that all the results were normal and negative. I had back pain also which turns out was gallbladder related. Make sure to go to plenty of specialist as we as=ge several things could be going on at once
Hi, I am having mine removed... Just wondering if you symptoms got better? I have had mine for 2 years and my body just started doing weird things... And pretty sure it's all nerve related I really hope removing mine helps me be back to normal again.... :(
Hi - The thread to which you posted is over 3 years old. These users may no longer be around. You might want to post this as a new question.
I have had my first Mirena for over 4 years and since last December I started having numbness all over my body. I have had 2 MRI's and they did show lessons in my brain, but my neurologist never batted an eye or mentioned anything about my IUD. I have moved and will need to find a new neurologist, so I plan to ask.
Now I am stumped…I had the mire a inserted in 2014.. at first I didn’t have any complications at all initially. But I started with tingling and numbness in my feet. I thought it was nothing and ignored it. Overtime I started having difficulty with walking. Headaches all the time and a stiff shoulders and neck.The walking issues progressed for years. I went to the family Doctor Who sent me to a Neurologist. The Neurologist said my symptoms are likely because of MS. After MRIs the neurologist said my symptoms are likely because of MS although, I didn’t have most of the symptoms associated with MS. In addition, the neurologist said my MRIs were very unusual and not typical of an MS patient. I had No vision problems, no incontinence, no problems with my hands, eyes, just my issue with Walking and a lot of headaches.
I should also mention that I am 54 years old and I have never, ever had issues with Walking in my entire life. In fact when I spoke to the neurologist for the first time he told me that I probably had this problem for many years, to which I responded, no, I have never had a problem with walking in my entire life… I used to run down the street to catch a bus wearing stiletto heels, so no, I have never had this problem in my life.
Ironically enough I was watching something on television that had to do with fuaulty heart Implant that resulted in neurological issues following the insertion. This made me pause and wonder if my Neurological issues Had something to do with my mirena. Then I did some research and I noticed that some people had neurological issues after the insertion of the mirena. I still have the mirena which is another story.
When I read this post I almost felt a sense of relief because I just realized the possible correlation between Mirena and MS.
Given that I just made this correlation very recently I still to talk to my neurologist About my observation.
Any similar stories I would appreciate to hear.